Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Diagnostics
|katy - Thu Mar 03, 2005 6:06 am||
Hi i'm new here and could do with some help.
I have a pacemaker fitted for sick sinus and heart block. I am currently taking a high dose of beta blockers to stop AFib.
my question is I'm to have another echo scan as i am having breathing problems tiredness and pain imbetween shoulder blades. My doctor thought he could hear a leaking valve but wasn't sure.
Will the high dose of beta blockers alter the diagnosis of the echo?
|Dr. Yasser Mokhtar - Thu Mar 03, 2005 10:37 am||
The high dose of beta blockers should not alter the diagnosis of a leaking valve on the echocardiogram.
Don't stop your beta blockers suddenly for any reason. You have to discuss this with your doctor as they have to be weaned under medical supervision if they need to be stopped.
Holding the medication on the morning of any test (if you need to be fasting) is not recommended. You can take the pill with a very small sip of water.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.